Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Sep 7, 2021, 3:47 PM HST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2021, 3:47 PM HST (01:47 UTC)
- Expired
- Sep 9, 2021, 3:25 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
133 WHHW70 PHFO 080147 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 347 PM HST Tue Sep 7 2021 PHZ119>121-123-124-081500- /O.NEW.PHFO.SC.Y.0040.210908T0147Z-210909T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 347 PM HST Tue Sep 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast to east winds to 25 knots except north to 25 knots in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
3 follow-up statements
328 WHHW70 PHFO 081317 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 317 AM HST Wed Sep 8 2021 PHZ119>121-123-124-090500- /O.EXT.PHFO.SC.Y.0040.000000T0000Z-210909T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 317 AM HST Wed Sep 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds 25 knots, except north winds 25 knots in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
081 WHHW70 PHFO 090117 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 317 PM HST Wed Sep 8 2021 PHZ119>121-123-124-091430- /O.CON.PHFO.SC.Y.0040.000000T0000Z-210909T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 317 PM HST Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds 25 knots, except north winds 25 knots in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
124 WHHW70 PHFO 091325 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 325 AM HST Thu Sep 9 2021 PHZ121-100230- /O.CAN.PHFO.SC.Y.0040.000000T0000Z-210909T1600Z/ /O.NEW.PHFO.SC.Y.0041.210909T1600Z-210910T0400Z/ Alenuihaha Channel- 325 AM HST Thu Sep 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Alenuihaha Channel. * WHEN...until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119-120-123-124-091430- /O.CAN.PHFO.SC.Y.0040.000000T0000Z-210909T1600Z/ Maalaea Bay-Pailolo Channel-Big Island Leeward Waters- Big Island Southeast Waters- 325 AM HST Thu Sep 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished to below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 9:57 AM HST, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 7, 9:57 AM HST, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 957 AM HST Tue Sep 7 2021 .SYNOPSIS... Relatively dry moderate to locally breezy trades will continue through the next several days. Clouds and showers will remain focused over windward and mauka areas during the overnight and early morning hours through this time. A slight decrease of winds and an increase in showers are possible Thursday night into Friday as a weak trough develops northeast of the state. && .DISCUSSION... This morning's satellite imagery shows mostly sunny skies across the state with only a few light showers making its way over windward and mauka areas. For this afternoon, we will continue to remain mostly dry with a few passing showers as the trade winds pick up. By this afternoon, we should see widespread moderate trade winds with locally breezy conditions over the windier areas. For rest of the week, a ridge of high pressure will remain far north of the state and will continue to produce moderate to locally breezy trade wind weather. Passing showers will continue to ride in with the trade winds and will primarily be focused over windward and mauka areas. A slight decrease in wind speeds are possible Thursday night into Friday as a weak trough develops northeast of the state. Shower coverage will also likely increase during this time, but rainfall amounts will remain light to moderate. This trough is expected to lift northeast and away from the state over the weekend, which should bring the return of widespread moderate to locally breezy trades. && .AVIATION... A weak high pressure ridge far north of the region will bring moderate trade winds. Clouds and showers along windward slopes will produce isol MFVR conditions. Otherwise VFR conditions expected. No AIRMETs in effect and none are expected. && .MARINE... Surface high pressure north of the state will be retreating further west in response to a passing North Pacific cold front on Wednesday. This will maintain generally moderate trade winds through the day. The high will subtly move southeast towards the islands tomorrow and tighten the pressure gradient enough to bump trades up to more fresh levels Wednesday and Thursday. These wind speeds will carry on into the weekend with seas remaining close to their recent heights. A series of overlapping small, medium to long period south southeast swells will maintain near or slightly below seasonal average surf along south facing shores. Moderate east trades will hold small surf along east facing exposures. No significant swells are expected from either the north or west through the work week. A small north swell arriving next Sunday may provide a small boost to north shore surf early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Kino AVIATION...Morrison MARINE...Blood
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.